Waiting Time Distribution for Pattern Occurrence in a Constrained Sequence: an Embedding Markov Chain Approach

Abstract : In this paper we consider the distribution of a pattern of interest in a binary random (d; k)-sequence generated by a Markov source. Such constrained sequences are frequently encountered in communication systems. Unlike the previous approach based on generating function we have chosen here to use Markov chain embedding techniques. By doing so, we get both previous results (sequence constrained up to the rth occurrence), and new ones (sequence constrained up to its end). We also provide in both cases efficient algorithms using basic linear algebra only. We then compare our numerical results to previous ones and finally propose several interesting extensions of our method which further illustrate the usefulness of our approach. That is to say higher order Markov chains, renewal occurrences rather than overlapping ones, heterogeneous models, more complex patterns of interest, and multistate trial sequences.
Document type :
Journal articles
Complete list of metadatas

Cited literature [9 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00271314
Contributor : Christine Graffigne <>
Submitted on : Tuesday, June 3, 2014 - 2:49:14 PM
Last modification on : Friday, September 20, 2019 - 4:34:02 PM
Long-term archiving on: Wednesday, March 29, 2017 - 10:30:12 PM

File

739-3734-1-PB.pdf
Explicit agreement for this submission

Identifiers

  • HAL Id : hal-00271314, version 1

Collections

Citation

Gregory Nuel. Waiting Time Distribution for Pattern Occurrence in a Constrained Sequence: an Embedding Markov Chain Approach. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2008, 10 (3), pp.149-160. ⟨hal-00271314⟩

Share

Metrics

Record views

155

Files downloads

458